MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW PTV DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW PTV DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Model Number 0204511
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during preparation for a valvuloplasty procedure, the ptv balloon allegedly had a leak at the inflation hub.Another device was used to perform the procedure.There was no reported patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned.A visual inspection found a partial circumferential shaft break under the strain relief at the distal end of the bifurcate.Functional testing was conducted and upon inflation, water was observed leaking at the break.Therefore, the investigation is confirmed for a break in the catheter shaft and the reported leak.The break in the outer shaft would have resulted in the reported leak.However, the definitive root cause for the break could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
TRUE FLOW PTV DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8182338
Report Number2020394-2018-02229
Device Sequence Number1620357
Product Code OZT
UDI-Device Identifier00801741090998
UDI-Public(01)00801741090998
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0204511
Device Catalogue Number0204511
Device Lot NumberGFBN1147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1